Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 87, NWS Shreveport, LA

December 27, 2015Cass County, Marion County, Texas

NWS Shreveport, LA issued this tornado warning at Dec 27, 2015, 5:01 PM CST for Cass County, Marion County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2015, 5:01 PM CST (23:01 UTC)
Expired
Dec 27, 2015, 5:30 PM CST
In force
29 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Cass County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 68 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 5:09 PM CSTTORNADO9 Se Linden, TXA WEAK EF-1 TORNADO SNAPPED AND UPROOTED SEVERAL TREES ALONG FM 125 IN SOUTHEAST CASS COUNTY. THE PATH LENGTH WAS 1.3 MILES...THE MAXIMUM PATH WIDTH WAS 200 YARDS...AND THE ESTIMATED MAXIMUM WINDS WERE 85-95 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 8:56 AM CSTTornado WatchSPC10 hr
Dec 27, 2:47 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WFUS54 KSHV 272301
TORSHV
TXC067-315-272330-
/O.NEW.KSHV.TO.W.0087.151227T2301Z-151227T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CST SUN DEC 27 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN MARION COUNTY IN NORTHEASTERN TEXAS...
  SOUTHEASTERN CASS COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 530 PM CST
    
* AT 500 PM CST...A TORNADO PRODUCING STORM WAS LOCATED NEAR
  SCOTTSVILLE...OR 18 MILES SOUTH OF ATLANTA...MOVING NORTHEAST AT
  50 MPH.

  HAZARD...DAMAGING TORNADO. 

  SOURCE...RADAR CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  ATLANTA...SMITHLAND...BIVINS...KILDARE...LODI AND PRUETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3313 9424 3307 9404 3302 9404 3274 9421
      3280 9439
TIME...MOT...LOC 2300Z 204DEG 42KT 3286 9425 

TORNADO...OBSERVED
HAIL...<.75IN

$$

19
1 follow-up statement
968 
WWUS54 KSHV 272319
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CST SUN DEC 27 2015

TXC315-272329-
/O.CAN.KSHV.TO.W.0087.000000T0000Z-151227T2330Z/
MARION TX-
519 PM CST SUN DEC 27 2015

...THE TORNADO WARNING FOR NORTHEASTERN MARION COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHWESTERN
ARKANSAS...NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.

LAT...LON 3313 9424 3307 9404 3302 9404 3289 9412
      3295 9432
TIME...MOT...LOC 2319Z 204DEG 42KT 3306 9414 

$$

TXC067-272330-
/O.CON.KSHV.TO.W.0087.000000T0000Z-151227T2330Z/
CASS TX-
519 PM CST SUN DEC 27 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
SOUTHEASTERN CASS COUNTY...
        
AT 519 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BIVINS...OR NEAR ATLANTA...MOVING NORTHEAST AT 50 MPH.

HAZARD...TORNADO. 

SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
ATLANTA...BIVINS AND KILDARE. 

LAT...LON 3313 9424 3307 9404 3302 9404 3289 9412
      3295 9432
TIME...MOT...LOC 2319Z 204DEG 42KT 3306 9414 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 27, 3:52 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 27, 3:52 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CST SUN DEC 27 2015

.DISCUSSION...
WATER VAPOR IMAGERY CONTINUES TO SHOW AN IMPRESSIVE UPPER LEVEL
LOW SLOWLY MOVING EAST ACROSS WEST TEXAS...WITH THE VERY SLOW
MOVING COLD FRONT NEARLY STALLED OVER NORTHEAST TEXAS. IN
TRUTH...THIS COLD FRONT HAS MOVED APPROXIMATELY 40 MILES SINCE 8
AM THIS MORNING. AS A RESULT...THUNDERSTORMS CONTINUE TO HAMMER
PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS...WITH FLASH FLOODING ONGOING ACROSS MANY COUNTIES. THE
SEVERE WEATHER POTENTIAL IS ALSO ON THE INCREASE WITH THE LEADING
EDGE OF THE COLD FRONT AND WITH THE DISCRETE THUNDERSTORMS OUT IN
FRONT OF THE COLD FRONT. EXPECT A VERY ACTIVE AFTERNOON AND
EVENING TO CONTINUE...WITH THE PRIMARY THREATS OF SEVERE WEATHER
BEING DAMAGING WINDS AND ISOLATED TORNADOS. THE THREAT OF LARGE
HAIL REMAINS AS WELL...ALONG WITH THE HEAVY RAINS AND FLASH
FLOODING. AS A RESULT...THE TORNADO WATCH IS NOW IN EFFECT FOR THE
MAJORITY OF THE ARKLATEX THROUGH 10 PM.

AS FOR THE PROGRESSION OF THE COLD FRONT...IT IS THROUGH SOUTHEAST
OKLAHOMA AS WELL AS PORTIONS OF SEVIER AND HOWARD COUNTY IN
ARKANSAS AND RED RIVER...FRANKLIN...WOOD...AND SMITH COUNTIES IN
TEXAS. THE TEMPERATURES GRADIENTS REMAIN QUITE STEEP...WITH TYLER
REPORTING 53 DEGREES THIS PAST HOURS WHILE LONGVIEW IS REPORTING
73 DEGREES. THE SLOW MOVEMENT OF THIS COLD FRONT WITH MAKE
FORECASTING THE HOURLY TEMPERATURE TRENDS A CHALLENGE AS WELL AS
THE OVERNIGHT LOWS. DO BELIEVE IT WILL BE THROUGH THE MAJOR OF
THE COUNTY WARNING AREA BY MORNING...WITH TEMPERATURES FALLING
INTO THE LOWER 40S TO LOWER 50S. HOWEVER...AREAS IN THE WARM
SECTOR WILL BE SLOW TO COOL THIS EVENING AND DURING THE OVERNIGHT
HOURS...WITH TEMPERATURES FALLING QUICKLY ONCE THE COLD FRONT
FINALLY PASSES.

AT THIS TIME...THE MOST ACTIVE WEATHER FOR OUR AREAS WILL BE
THIS EVENING AND THROUGH TONIGHT. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL DECREASE DURING THE DAY ON MONDAY...AS THE
UPPER LEVEL LOW QUICKLY LIFTS OFF TO THE NORTHEAST. THE MODELS
ARE HINTING AT A SLIGHT CHANCE OF SHOWERS FOR TUESDAY NIGHT AND
WEDNESDAY ACROSS OUR SOUTHERN AREAS...BUT AT THIS TIME THINK IT
LOOKS RELATIVELY MARGINAL AT BEST. THEREFORE...EXPECT PRIMARILY
DRY CONDITIONS TO PREVAIL THROUGH THIS WEEK AND INTO THE NEW YEAR.
MORE WINTERLIKE TEMPERATURES WILL ALSO PREVAIL ACROSS THE REGION
BEHIND THIS COLD FRONT...WITH DAYTIME HIGHS IN THE MID 40S TO MID
50S AND OVERNIGHT LOWS FALLING TO NEAR FREEZING AT TIMES. PALMER

&&

.AVIATION... /ISSUED AT 1137 AM CST/
A STRONG WINTER STORM CENTERED OVER THE BIG BEND OF W TX TO MOVE
NE INTO AR BY MONDAY AFTERNOON. EXPECT SCT TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP IN THE WARM SECTOR AIRMASS ACROSS THE
ARKLATEX REGION THROUGH MONDAY MORNING. IN AREAS OF TSTMS...EXPECT
IFR CEILINGS AND VSBYS TO DEVELOP. ALSO AFTER SUNSET THIS SUNDAY
EVENING...EXPECT NUMEROUS IFR CEILINGS TO DEVELOP IN A VERY MOIST
AND UNSTABLE ATMOSPHERE. /VIII./

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  46  50  34 / 100 100  20   0
MLU  80  53  55  36 /  70 100  30   0
DEQ  72  46  46  29 / 100 100  40  10
TXK  77  48  48  32 / 100 100  30   0
ELD  79  49  51  33 /  90 100  30  10
TYR  76  40  45  33 / 100 100  20   0
GGG  79  42  47  33 / 100 100  20   0
LFK  77  41  49  33 / 100 100  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ070.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ050-051-059>061-
     070>073.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ096-097-108>112-
     124>126-136>138-149-150.

&&

28/8
Hazardous weather outlook, Dec 27, 9:45 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST SUN DEC 27 2015

ARZ050-051-059>061-071>073-OKZ077-281545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
UNION-MCCURTAIN-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME STRONG STORMS CAPABLE OF PRODUCING HIGH AND DAMAGING
WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE HAIL AS
WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
TODAY AND TONIGHT.

ARZ070-TXZ096-097-108>112-124>126-136>138-149-150-281545-
MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD OVER THE AREA
ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION.
TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH
AMOUNTS FROM FOUR TO TEN INCHES...WHICH WILL RESULT IN FLASH
FLOODING AND PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS. DUE TO A SHARP TEMPERATURES GRADIENT BETWEEN THE COLD AIR
ARRIVING AND THE WARM AND MOIST AIR FEEDING INTO THE AREA THERE
WILL BE SOME SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HIGH AND
DAMAGING WINDS AND ISOLATED TORNADOES...WITH A CHANCE FOR LARGE
HAIL AS WELL. THERE WILL ALSO BE STRONG AND GUSTY SURFACE WINDS
TODAY AND TONIGHT DUE TO A PRESSURE GRADIENT BETWEEN HIGH PRESSURE
TO THE EAST AND SURFACE LOW PRESSURE OVER SOUTH TEXAS AND ALONG
THE TROUGH OF LOW PRESSURE WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.

LAZ001-002-010-017-TXZ151>153-165>167-281545-
CADDO-BOSSIER-DE SOTO-SABINE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IS IN EFFECT THROUGH 4 PM CST...
...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS ARE ACTIVATED.

LAZ003>006-011>014-018>022-281545-
WEBSTER-CLAIBORNE-LINCOLN-UNION-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
945 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE SLOWLY SPREAD OVER THE
AREA ALONG AND NEAR A COLD FRONT MOVING SLOWLY ACROSS THE REGION
TODAY. TRAINING OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD PRODUCE AMOUNTS OF ONE TO FOUR INCHES AND RESULT IN
PONDING OF WATER IN STREETS...LOW LYING AND POOR DRAINAGE AREAS.
SOME FLASH FLOODING MAY RESULT. DUE TO A SHARP TEMPERATURES
GRADIENT BETWEEN THE COLD AIR ARRIVING AND THE WARM AND MOIST AIR
FEEDING INTO THE AREA THERE WILL BE SEVERE THUNDERSTORMS POSSIBLE
CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A CHANCE FOR LARGE HAIL AS WELL. THERE WILL ALSO
BE STRONG AND GUSTY SURFACE WINDS TODAY AND TONIGHT DUE TO A
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND SURFACE
LOW PRESSURE OVER SOUTH TEXAS AND ALONG THE TROUGH OF LOW PRESSURE
WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ENDING ON MONDAY AS THE COLD
FRONT AND SURFACE LOW PRESSURE SYSTEM SHIFT AWAY FROM THE AREA
ALLOWING DRIER AIR AND COOLER TEMPERATURES TO MOVE INTO THE
REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL MOST LIKELY BE NEEDED
LATER TODAY AND TONIGHT.

PALMER

In the hours before

Special weather statement, Dec 27, 3:35 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CST SUN DEC 27 2015

ARZ073-LAZ006-272215-
UNION AR-UNION LA-
335 PM CST SUN DEC 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL UNION PARISHES UNTIL 415 PM
CST...

AT 334 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FARMERVILLE...OR 20 MILES NORTHWEST OF CLAIBORNE...MOVING NORTH AT 40
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUTTIG...FARMERVILLE...STRONG...LAPILE...MARION...FELSENTHAL...NEW LONDON...
BAYOU D ARBONNE LAKE...LITROE...CECIL...OAKLAND AND AURELLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
ARKANSAS AND NORTH CENTRAL LOUISIANA.

LAT...LON 3314 9212 3314 9211 3311 9214 3310 9213
      3268 9232 3273 9253 3322 9239 3315 9211
TIME...MOT...LOC 2134Z 197DEG 34KT 3279 9240

19
Local storm report, Dec 27, 3:50 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     5 N GILMER              32.80N  94.95W
12/27/2015                   UPSHUR             TX   FIRE DEPT/RESCUE

            TREE ON HOUSE 1.5 MILES WEST OF BETTIE... TEXAS... FIRE
            AND RESCUE REPORTED... TREES SNAPPED AND UPROOTED

&&

EVENT NUMBER SHV1500832

25
Local storm report, Dec 27, 4:16 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             EMMET                   33.72N  93.47W
12/27/2015  E1.75 INCH       NEVADA             AR   EMERGENCY MNGR

            GOLF BALL SIZE HAIL

&&

EVENT NUMBER SHV1500833

21
Local storm report, Dec 27, 4:39 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TORNADO          5 SW FOREMAN            33.67N  94.46W
12/27/2015                   LITTLE RIVER       AR   EMERGENCY MNGR

            TORNADO ON THE GROUND AT HWY 41 RED RIVER BRIDGE GOING
            NE.

&&

EVENT NUMBER SHV1500834

10
Local storm report, Dec 27, 4:46 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     WINTHROP                33.83N  94.35W
12/27/2015                   LITTLE RIVER       AR   EMERGENCY MNGR

            HWY 234

&&

EVENT NUMBER SHV1500835

21
Local storm report, Dec 27, 4:58 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      PITTSBURG               33.00N  94.97W
12/27/2015                   CAMP               TX   911 CALL CENTER

            WIDESPREAD FLOODING WITH WATER RESCUES.

&&

EVENT NUMBER SHV1500836

21

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 5:42 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more18 hr
Dec 27, 10:13 AM CSTFlash Flood WarningSHVRed River9 hr
Dec 27, 10:18 AM CSTFlash Flood WarningSHVCamp, Franklin, Titus, Wood9 hr
Dec 27, 10:34 AM CSTTornado WarningSHVNacogdoches, Rusk, Shelby26 min
Dec 27, 11:57 AM CSTTornado WarningSHVSmith, Wood29 min
Dec 27, 12:25 PM CSTFlash Flood WarningSHVSmith9 hr
Dec 27, 2:09 PM CSTTornado WarningSHVCamp, Morris, Titus36 min
Dec 27, 2:17 PM CSTTornado WarningSHVCamp, Upshur28 min
Dec 27, 2:45 PM CSTTornado WarningSHVBowie, Morris, Red River, Titus45 min
Dec 27, 2:52 PM CSTFlash Flood WarningSHVSmith, Upshur9 hr
Dec 27, 2:56 PM CSTFlash Flood WarningSHVCherokee6 hr
Dec 27, 3:10 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus, Upshur, Wood50 min
Dec 27, 3:15 PM CSTTornado WarningSHVBowie, Morris, Red River45 min
Dec 27, 3:20 PM CSTFlash Flood WarningSHVBowie, Cass, Morris9 hr
Dec 27, 3:24 PM CSTTornado WarningSHVBowie, Camp, Morris, Titus, Upshur51 min
Dec 27, 3:25 PM CSTTornado WarningSHVBowie, Camp, Franklin, Morris, Red River, Titus and 2 more50 min
Dec 27, 4:17 PM CSTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus43 min
Dec 27, 4:37 PM CSTTornado WarningSHVHarrison, Marion23 min
Dec 27, 4:39 PM CSTFlash Flood WarningSHVGregg, Harrison, Marion, Rusk6 hr
Dec 27, 4:46 PM CSTSevere Thunderstorm WarningSHVBowie, Cass59 min
Dec 27, 5:22 PM CSTTornado WarningSHVBowie, Cass23 min
Dec 27, 5:35 PM CSTSpecial Weather StatementSHVRusk40 min
Dec 27, 5:42 PM CSTTornado WarningSHVBowie, Cass33 min
Dec 27, 5:57 PM CSTTornado WarningSHVHarrison, Panola, Rusk48 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.